U.S. doctors online nowAsk doctors free
A 48-year-old member asked:

what are the side effects of valium and is it safe for people to take?

2 doctor answers10 doctors weighed in
Dr. Byron Law-Yone
Psychiatry 55 years experience
Drowsiness and other: Sedation, tiredness, dizziness, depression, impaired attention, concentration and memory. Need to take higher doses to achieve the same effect (tolerence). Dependence and addiction. Should be taken under careful supervision by your md.
Dr. Vikas Duvvuri
Psychiatry 16 years experience
See below: Valium is an fda approved anti-anxiety medication. It can make you sleepy and impair your thinking. As it has both safe and unsafe uses, it should be taken under medical guidance.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 24-year-old member asked:

Can Valium cause b-12 deficiency?

1 doctor answer2 doctors weighed in
Dr. Bahman Omrani
Pain Management 17 years experience
Not: Would not see this as a cause of B12 deficiency in any mainstream western medical literature. Non-traditional practitioners may make claims of linkage between vitamin deficiency and certain medications, but these claims are not substantiated by good science.
CA
A 27-year-old member asked:

Can Valium trigger a relapse in a recovering alcoholic?

2 doctor answers11 doctors weighed in
Dr. Jeff Blixt
Addiction Medicine 24 years experience
Yes: Valium affects the brain in a similar way as alcohol. Taking it could "trigger" the brain and cause cravings for alcohol. Try to avoid and if they must be used make sure your treating physician knows about addiction and your history. Best to avoid if at all possible.
Dr. Michael Thompson
Hematology and Oncology 20 years experience
Benzodiazepines (such as valium) and alcohol act at the same target (or receptor) in the brain - GABA subtype A. http://en.wikipedia.org/wiki/GABAA_receptor Therefore, there are similarities in how they effect people.
Nov 14, 2011
A 38-year-old member asked:

Can taking Valium when tired make you fall?

1 doctor answer8 doctors weighed in
Dr. Edward Smith
Neurosurgery 54 years experience
Definitely: Many drugs promote falling. Valium and all the members of its class can promote falling through multiple mechanisms including loss of coordination, relaxation of muscles and lack of clear thinking. If you are not tired before taking benzos, this risk is present. When tired, the risk is magnified.
A 44-year-old member asked:

I'm a 26 year old about to self medicate with moms valium. How high are my risks?

1 doctor answer6 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Please don't: Your risks of what? You're saying nothing about your symptoms, other medicines or drugs you might be taking, etc. If you feel the need for medication, it's best to get your own evaluation rather than taking something which hasn't been prescribed for you. Why not consult a psychiatrist, or even your family physician? These doctors could at least suggest something tailored to you, if needed.
A 41-year-old member asked:

Can you be 18 and take valium?

1 doctor answer7 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
YES: There needs to be a medical condition to prescribe this medication though.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.